Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What causes frequent headache and depression?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5445 Questions
Question
my wife has frequent head aches and has a depression on her head/skull. the nerves in the head swells whenever she has headaches. this is there for few years now and have consulted few doctors. but there is no result. appreciate your assistance/guidance
Posted Mon, 17 Mar 2014 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 55 minutes later
Brief Answer: Most likely cause could be migraine. Detailed Answer: Hi, Thank you for posting your query. I have noted the symptoms of your wife and the most likely diagnosis in her case could be migraine. This is characterized by severe intermittent headaches (on one or both sides of head), along with nausea or vomiting. There is increased sensitivity to noise and sunlight. The diagnosis is made on the basis of symptoms. A brain scan may be done to exclude other causes of headache. As of now, you can start her on preventive medications such as topiramate, flunarizine or beta blockers to reduce the severity and frequency of headaches. For relief of headaches, she may be given vasograin or rizatriptan tablets. I hope my reply has helped you. I would be pleased to answer, if you have any follow up queries or if you require any further information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar My blog: http://bestneurodoctor.blogspot.com/
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor